Alert archive / North Dakota / Frost Advisories in 2016

Frost Advisory 5, NWS Grand Forks, ND

September 27, 201614 counties in North Dakota

NWS Grand Forks, ND issued this frost advisory at Sep 27, 2016, 2:21 PM CDT for 14 counties in North Dakota. It took effect at Sep 28, 2016, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 27, 2016, 2:21 PM CDT (19:21 UTC)
In effect from
Sep 28, 2016, 1:00 AM CDT
Expired
Sep 27, 2016, 10:00 PM CDT
In force
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 62 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS73 KFGF 271921
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
221 PM CDT TUE SEP 27 2016

NDZ006-007-014-015-024-026-028-029-038-039-049-052>054-281300-
/O.NEW.KFGF.FR.Y.0005.160928T0600Z-160928T1300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE...
VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...
FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
221 PM CDT TUE SEP 27 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY.

* TEMPERATURES...33 TO 37.

* TIMING...LATE TONIGHT AND INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
486 
WWUS73 KFGF 280300
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1000 PM CDT TUE SEP 27 2016

NDZ006-007-014-015-024-026-028-029-038-039-049-052>054-280400-
/O.CAN.KFGF.FR.Y.0005.160928T0600Z-160928T1300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...
LAKOTA...MCVILLE...ANETA...TOLNA...COOPERSTOWN...FINLEY...HOPE...
VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...
FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
1000 PM CDT TUE SEP 27 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FROST ADVISORY.

LOW TEMPERATURES TONIGHT WILL BE WARMER THAN PREVIOUSLY THOUGHT
AND NO FROST IS EXPECTED.  

$$

DTR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 27, 12:45 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 27, 12:45 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1245 PM CDT Tue Sep 27 2016

.UPDATE...
Issued at 1233 PM CDT Tue Sep 27 2016

Lowered high temps under the clouds from Cavalier to Grafton to
Grand Forks to Detroit Lakes. Cloud line expected to remain nearly
stationary if not to move back to the west some as forcing from
upper wave rounds parent low over the Great Lakes. Showers ongoing
this afternoon from Lake of the Woods south to the Bemidji and
Park Rapids areas through early evening.

&&

.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Tue Sep 27 2016

Will let current frost advisory ride...although not all areas
within the frost advisory will actually observe frost.

Potential for frost will be the main impact for this period. The
region will remain in a relatively dry airmass as the upper low to
the north of the great lakes begins to propagate southward. Water
vapor imagery indicates a stronger wave rounding the upper low
that will bring forcing/clouds/showers to areas east of the valley
today. Anticipate temperatures into the 60s with sunshine (along
and west of the valley) and mid 50s under clouds (east of the
valley). Main challenge for today will be the westward extend of
the cloud cover. For tonight...upper/lower ridging builds into
the region leading to ideal radiational cooling conditions. Most
guidance indicates dew point values mid to upper 30s...which seems
reasonable given upstream observations. These conditions should
lead to at least patchy frost where sky is clear (most likely
along and west of the valley).

.LONG TERM...(Wednesday through Monday)
Issued at 318 AM CDT Tue Sep 27 2016

Wednesday-Thursday...Ridging dominates the pattern across the
region leading to very few impacts. The airmass will be slightly
warmer with max temps in the 60s to near 70F and min temps
remaining near 40F or slightly warmer.

Friday-Monday...The end of the work week and beginning of the
weekend will bring the last few dry and quiet days before
precipitation chances return for the second half of the period.

Upper level ridge axis will finally begin moving off to the east on
Friday and Saturday as an upper trough comes onshore near the
Pacific Northwest. Both days will bring quiet conditions with a fair
amount of sunshine as the ridge takes its time pulling away from the
area, although a bit breezy as the pressure gradient tightens
between systems.

Long range models then exhibit some disagreement on the timing and
location of the upper trough moving across the western CONUS and a
surface low developing ahead of it. Therefore, a general blend of
slight chance/chance PoPs through the end of the period will suffice
as an active pattern returns to the region.

Temperatures will continue to be a bit above average with highs in
the upper 60s/low 70s and lows upper 50s/low 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1233 PM CDT Tue Sep 27 2016

MVFR CIGS at TVF and BJI with tempo GFK this afternoon. Uncertainty
abounds with CIGS and clearing this evening into the overnight.
With SFC and 500mb ridging coming into the FA from the west will
have erosion of clouds from northwest to southeast.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...JK
SHORT TERM...TG
LONG TERM...TG/Lee
AVIATION...JK
Hazardous weather outlook, Sep 27, 3:47 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
347 AM CDT TUE SEP 27 2016

MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-281200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH COUNTY-
347 AM CDT TUE SEP 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE LATE TONIGHT. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ006-009-016-017-022>024-027-028-030>032-040-281200-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
347 AM CDT TUE SEP 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in North Dakota, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.